Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2008, 1:07 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2008, 1:07 PM MDT (19:07 UTC)
- Expired
- Aug 17, 2008, 2:30 PM MDT
- In force
- 83 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 171907
SVRPUB
COC071-089-172030-
/O.NEW.KPUB.SV.W.0159.080817T1907Z-080817T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MDT SUN AUG 17 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 230 PM MDT...
* AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELHI...OR ABOUT
37 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELHI.
THATCHER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3750 10342 3720 10367 3755 10425 3773 10405
3780 10404
TIME...MOT...LOC 1907Z 303DEG 13KT 3763 10404
$$5 follow-up statements
000
WWUS55 KPUB 171924
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT SUN AUG 17 2008
COC071-089-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-LAS ANIMAS CO-
123 PM MDT SUN AUG 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES...
AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
DELHI...OR 36 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTHEAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY INCLUDING DELHI...AND RURAL AREAS OF EXTREME
SOUTHWESTERN OTERO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3745 10407 3745 10410 3748 10413 3748 10415
3751 10418 3751 10420 3753 10421 3776 10396
3750 10342 3720 10367
TIME...MOT...LOC 1923Z 303DEG 13KT 3760 10398
$$000
WWUS55 KPUB 171940
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT SUN AUG 17 2008
COC071-089-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-LAS ANIMAS CO-
139 PM MDT SUN AUG 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS AND SOUTH CENTRAL OTERO COUNTIES...
AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES
SOUTHEAST OF DELHI...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY...AND EXTREME SOUTHWESTERN OTERO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3745 10407 3746 10412 3748 10413 3749 10416
3773 10390 3750 10342 3720 10367
TIME...MOT...LOC 1939Z 303DEG 13KT 3757 10392
$$000
WWUS55 KPUB 171955
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT SUN AUG 17 2008
COC089-172006-
/O.CAN.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-
156 PM MDT SUN AUG 17 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL OTERO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3731 10383 3731 10386 3734 10388 3734 10391
3738 10395 3745 10407 3762 10388 3763 10371
3750 10342 3720 10367
TIME...MOT...LOC 1956Z 306DEG 25KT 3749 10377
$$
COC071-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
156 PM MDT SUN AUG 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
NORTH CENTRAL LAS ANIMAS COUNTY...OR 36 MILES SOUTHWEST OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 22 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3731 10383 3731 10386 3734 10388 3734 10391
3738 10395 3745 10407 3762 10388 3763 10371
3750 10342 3720 10367
TIME...MOT...LOC 1956Z 306DEG 25KT 3749 10377
$$000
WWUS55 KPUB 172006
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT SUN AUG 17 2008
COC071-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
206 PM MDT SUN AUG 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
CENTRAL LAS ANIMAS COUNTY...OR 37 MILES SOUTH OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3731 10382 3732 10387 3734 10387 3733 10390
3735 10394 3737 10393 3740 10399 3763 10378
3750 10342 3720 10367
TIME...MOT...LOC 2006Z 307DEG 13KT 3747 10377
$$000
WWUS55 KPUB 172022
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SUN AUG 17 2008
COC071-172032-
/O.EXP.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
222 PM MDT SUN AUG 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY
EXPIRES AT 230 PM MDT...
LAT...LON 3731 10382 3732 10387 3734 10387 3733 10390
3735 10394 3737 10393 3740 10399 3763 10378
3750 10342 3720 10367
TIME...MOT...LOC 2022Z 307DEG 13KT 3744 10371
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:44 AM MDT, 8 hours 23 minutes earlier.
Area forecast discussion, Aug 17, 4:44 AM MDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 444 AM MDT SUN AUG 17 2008 .SHORT TERM... (TODAY AND TONIGHT) ...ACTIVE WEATHER PATTERN CONTINUES WITH THE POTENTIAL FOR MODERATE TO HEAVY RAIN...ONE OR TWO STRONG TO SEVERE THUNDERSTORMS AROUND CO-NM BORDER...MINOR SNOW ACCUMULATIONS ON THE MOUNTAIN PEAKS...AND CREEKS...STREAMS...AND RIVER ISSUES THROUGH THIS EVENING... CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES SHOWED THE OLD CUTOFF LOW SPINNING OVER WESTERN CO. THE CENTRIOD APPEARS TO BE JUST WEST OF ASPEN. SEVERAL AREAS OF PRECIPITATION WERE OCCURRING WITH THIS WEATHER FEATURE. BANDS/AREAS OF SHOWERS AND A FEW THUNDERSTORMS WERE MOVING THROUGH THE EASTERN HALF OF CO WITH THE BULK OF THE MODERATE/HEAVY RAIN ACROSS EASTERN NM AND WESTERN TX IN THE GREATER MIDLEVEL THERMAL/MOISTURE ADVECTION AREA. SUBSIDENCE REGION NOTED ON THE SOUTHWEST SIDE OF THE CLOSED LOW OVER SOUTHWESTERN CO...WHICH MAKES SENSE GIVEN THE DYNAMICS/STRUCTURE OF THE LOW PRESSURE SYSTEM. OBVIOUSLY...AMPLE MOISTURE STILL IN PLACE WITH THIS SYNOPTIC SCALE SYSTEM WITH SURFACE DEW POINTS IN THE 50S ACROSS THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS AND 30S/40S ACROSS THE MOUNTAINS/HIGH VALLEYS. MOUNTAIN PEAKS ARE RELATIVELY COLD...PIKES PEAK SUMMIT WEATHER STATION CURRENTLY HAS 27F AND PROBABLY SNOW AS THESE BANDS OF SHOWERS MOVE THROUGH THE MOUNTAINS. ALL...MOUNTAIN PEAKS ARE PROBABLY SEEING MINOR SNOW ACCUMULATIONS OR GRAUPEL. TODAY...NOT A WHOLE LOT OF CHANGE...EXCEPT FOR THE LOW TO FILL-IN AND WEAKEN. HOWEVER...MOISTURE...INSTABILITY...AND LIFT WILL BE IN PLACE...ESPECIALLY DURING THIS AFTERNOON AND PEAK HEATING. AS TYPICAL WITH THESE SYSTEMS...THE MORE WIDESPREAD SYNOPTIC SCALE DRIVEN PRECIPITATION SHOULD BE ON THE EASTERN SIDE OF THE LOW BACK AROUND TO THE NORTH WITH LIKELY ISOLATED-SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING WITHIN THE LOW DURING THE AFTERNOON AND EVENING. POTENTIAL FOR LOCAL MODERATE-HEAVY RAIN CONTINUES ACROSS OUR EASTERN MOUNTAINS AND PLAINS...ESPECIALLY DURING CELL TRAINING EVENTS. WILL MAINTAIN THE CURRENT FLASH FLOOD WATCH GIVEN THE POTENTIAL FOR ADDITIONAL MODERATE-HEAVY RAIN...AN ALREADY SATURATED GROUND...AND CREEKS...STREAMS...AND RIVERS HAVING RELATIVELY HIGHER FLOWS. PLAN TO GO WITH CATEGORICAL POPS/WX ACROSS THE SOUTHEASTERN CO PLAINS GIVEN THE GREATEST IMPLIED SYNOPTIC SCALE ASCENT IS PROJECTED FOR THIS AREA PER Q-G...ISENTROPIC ASCENT...MOISTURE ADVECTION...ETC. WILL CARRYING ISOLATED-SCATTERED POPS FURTHER WEST TOWARDS THE CONTINENTAL DIVIDE. THE MORE PREDOMINANT PRECIPITATION TYPE WILL BE SHOWERS AND A FEW THUNDERSTORMS MIXED WITH THE SHOWERS. SIMILAR TO YESTERDAY...ONE OR TWO THUNDERSTORMS COULD BE STRONG TO SEVERE ALONG THE SOUTHERN AND EASTERN QUADRANTS OF THE LOW PRESSURE SYSTEM...BUT THE SYSTEM WILL BE WEAKENING ALONG WITH THE WIND FLOW ALOFT. HOWEVER...THE 0-6KM BULK SHEAR VALUES WILL BE 25-50KTS FROM THE SAN LUIS VALLEY TO SOUTHERN SANGRE DE CRISTO MOUNTAINS INTO PARTS OF THE ADJACENT SOUTHEASTERN CO PLAINS. SURFACE-BASED CAPES ARE FORECAST TO BE 400-900 J/KG WITH LIFTED INDICES OF 0C TO -4C WITHIN THE EASTERN HALF OF THE LOW PRESSURE SYSTEM. THE GREATER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ACROSS THE SAN LUIS VALLEY TO SOUTHERN SANGRE DE CRISTO MOUNTAINS TO LAS ANIMAS COUNTY...ESPECIALLY AROUND THE CO-NM BORDER THIS AFTERNOON. COULDNT RULE OUT A BRIEF WEAK TORNADO OR FUNNEL CLOUD GIVEN THE VERTICAL SHEAR...MOISTURE...AND INSTABILITY. 700-500MB LAPSE RATES OF 7-8 C/KM WILL BE JUXTAPOSED WITH 0-6KM BULK SHEARS AROUND 50KTS ACROSS THE SAN LUIS VALLEY...WHICH COULD SUPPORT BRIEF WEAK TORNADOES AND FUNNEL CLOUDS IN THE SAN LUIS VALLEY DURING PEAK HEATING JUST LIKE YESTERDAY. GIVEN THE VERY LOW COVERAGE POTENTIAL FOR SEVERE THUNDERSTORMS...WILL LEAVE THE MENTION OUT OF THE DIGITAL FORECAST...BUT COVER IT IN THE HAZARDOUS WEATHER OUTLOOK AND GRAPHICAL WEATHER STORY. VERY LITTLE TEMPERATURE DIURNAL SWINGS WILL OCCUR AGAIN TODAY WITH TEMPERATURES MUCH BELOW AVERAGE READINGS FOR THE MIDDLE OF AUGUST. TONIGHT...THE UPPER LOW IS FORECAST TO DRIFT EASTWARD AWAY FROM CO WHICH WILL SUGGEST A DECREASE IN POPS/WX...CLEARING SKY...AND VERY COOL TEMPERATURES BY EARLY MONDAY MORNING. METZE .LONG TERM... (MONDAY THROUGH SATURDAY) METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE PRECIPITATION POTENTIAL AND COVERAGE MONDAY AND THEN AMOUNT OF WARM-UP AND DRYING FROM TUESDAY INTO THURSDAY AND IMPACT NEXT PROJECTED FRONT WILL HAVE ON TEMPERATURES AND POPS...ESPECIALLY FROM LATER FRIDAY INTO SATURDAY. CLOSED UPPER LOW(THAT HAS BEEN RESPONSIBLE FOR PRODUCING GENEROUS PRECIPITATION AMOUNTS OVER LARGE PORTIONS OF THE CWFA DURING THE PAST FEW DAYS) IS PROJECTED TO BE OVER FAR SOUTHEASTERN COLORADO AT 12Z MONDAY AND THEN MOVES INTO NORTHWESTERN TEXAS BY 18Z WEDNESDAY BEFORE LIFTING INTO THE MIDWESTERN UNITED STATES BY 12Z FRIDAY AS PREDOMINATELY ZONAL FLOW ALOFT NOTED OVER CWFA. AT THE SURFACE...LEE-SIDE TROUGHING EXPECTED OVER THE EASTERN PLAINS FROM LATER TUESDAY INTO FRIDAY MORNING...THEN FRONT IS PROJECTED TO PUSH INTO THE CWFA FRIDAY BRINGING WITH IT INCREASING PRECIPITATION POTENTIAL AS WELL AS COOLER TEMPERATURES BY NEXT FRIDAY/SATURDAY. SO FOR SENSIBLE WEATHER...WILL PAINT ISOLATED TO SCATTERED POPS ON MONDAY WITH GENERALLY LOW GRADE TO NIL POPS OVER CWFA FROM TUESDAY THROUGH THURSDAY. AS MENTIONED EARLIER...UPSWING IN PRECIPITATION POTENTIAL EXPECTED BY NEXT FRIDAY AND SATURDAY. INCREASING TEMPERATURES ALSO ANTICIPATED FROM MONDAY INTO THURSDAY WITH WARMEST MAXIMUM TEMPERATURES EXPECTED BY NEXT THURSDAY. EXPECT SOME COOLER TEMPERATURES BY LATE WEEK/EARLY NEXT WEEKEND THANKS TO THE FRONTAL PASSAGE. COOLEST MAXIMUM TEMPERATURES OF THE LONG TERM SHOULD BE NOTED ON MONDAY. FINALLY...GRADIENT WINDS PROJECTED TO REMAIN WELL-BEHAVED DURING THE LONG TERM. && .AVIATION... PER SHORT TERM DISCUSSION...WILL WIDESPREAD MVFR-VFR CEILINGS WITH LIFR-IFR CEILINGS AND IFR-MVFR VISIBILITIES IN SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS ALL OF SOUTHERN CO TODAY...AND IMPROVING CLOUD COVER/HEIGHT AND VISIBILITIES TONIGHT. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ072>089-093>099. &&
Hazardous weather outlook, Aug 17, 7:08 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 708 AM MDT SUN AUG 17 2008 COZ058>089-093>099-181315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 708 AM MDT SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO TODAY THROUGH THIS EVENING. ONE OR TWO STORMS MAY BE STRONG TO SEVERE WITH THE MAIN THUNDERSTORM THREAT BEING HAIL UP TO GOLF BALL SIZE...WIND GUSTS UP TO 50 MPH...A BRIEF WEAK TORNADO OR FUNNEL CLOUD...AND CLOUD TO GROUND LIGHTNING...MAINLY FROM THE SAN LUIS VALLEY TO THE SOUTHERN SANGRE DE CRISTO MOUNTAINS TO LAS ANIMAS COUNTY. LOCALLY HEAVY RAIN WILL...ALSO...BE POSSIBLE WITH AN INCREASED THREAT FOR FLASH FLOODING...AS THE SOIL IS FAIRLY SATURATED...ESPECIALLY ACROSS THE SOUTHEAST QUARTER OF COLORADO. OCCASIONAL SNOW SHOWERS ARE FORECAST FOR THE MOUNTAIN PEAKS TODAY. MINOR SNOW ACCUMULATION WILL BE LIKELY GENERALLY ABOVE 12000 FEET TODAY WITH ACCUMULATIONS UP TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY WITH ISOLATED MAINLY MOUNTAIN THUNDERSTORMS PROJECTED FROM TUESDAY INTO SATURDAY. THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH THE PERIOD WILL BE HAZARDOUS LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH AT TIMES LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL AND SOUTHEAST COLORADO TODAY THROUGH THIS EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:38 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 17, 7:31 AM MDT | River Flood Warning | PUB | Otero | 6 hr |
| Aug 17, 12:29 PM MDT | Tornado Warning | PUB | Costilla | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.